MAUDE Adverse Event Report: ETHICON INC. STLESS STEEL SIL 4X18IN 5 S/A V-40; SUTURE, NONABSORBABLE, STEEL

ETHICON INC. STLESS STEEL SIL 4X18IN 5 S/A V-40; SUTURE, NONABSORBABLE, STEEL
Model Number M650G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown surgery on (b)(6) 2022 and the suture was used.During surgery, the surgical steel broke during use.There were no adverse patient consequences reported.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The following information was requested, but unavailable: did the needle fall into the patient? if yes, was the needle piece(s) retrieved during the same procedure? were x-rays taken to locate the needle piece(s)? what measures were taken to retrieve the broken piece? was there any additional tissue damage as a result of searching for the needle piece? what is the surgeon's opinion of consequences to the patient? please provide the lot number: attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 9/22/2022.H6 component code: g07002 no device returned.The following additional information was received: qty to be returned : (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
STLESS STEEL SIL 4X18IN 5 S/A V-40
Common Device Name
SUTURE, NONABSORBABLE, STEEL
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15412553
Report Number2210968-2022-07460
Device Sequence Number17616032
Product Code GAQ
UDI-Device Identifier10705031045439
UDI-Public10705031045439
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM650G
Device Catalogue NumberM650G
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2022
Supplement Date Received by Manufacturer09/15/2022
Initial Report FDA Received Date09/13/2022
Supplement Report FDA Received Date09/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown